Central Anti-Cholinergic Syndrome Induced by Single Therapeutic Dose of Atropine

Author(s): Ashwin Panchasara, Divyesh Mandavia, Ashish P. Anovadiya, C. B. Tripathi

Journal Name: Current Drug Safety

Volume 7 , Issue 1 , 2012


Become EABM
Become Reviewer
Call for Editor

Abstract:

A 55 years old male patient, who is planned for bronchoscopy developed central anti-cholinergic syndrome due to therapeutic dose of atropine. Withdrawal of atropine has improved the symptoms. Thereafter, instillation of atropine as eye drops leads to reappearance of symptoms. The reaction was definite according to Naranjo’s algorithm. It was severe and definitely preventable according to Modified Hartwig and Siegel’s scale and Modified Schumock and Thornton scale respectively. Central anti-cholinergic syndrome may be due to variation in the genetic susceptibility (Idiosyncrasy) to atropine. Idiosyncratic reaction on administration of atropine as a pre-anesthetic medication or eye drops should be kept in mind while prescribing.

Keywords: Adverse drug reaction, Anti-cholinergic drugs, Atropine, Central anti-cholinergic syndrome, Pre-anesthetic medication, Eye drops

promotion: free to download

Rights & PermissionsPrintExport Cite as

Article Details

VOLUME: 7
ISSUE: 1
Year: 2012
Published on: 02 May, 2012
Page: [35 - 36]
Pages: 2
DOI: 10.2174/157488612800492799

Article Metrics

PDF: 39